Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The degree of approximation for generalized polynomials with integral coefficients


Author: M. von Golitschek
Journal: Trans. Amer. Math. Soc. 224 (1976), 417-425
MSC: Primary 41A10
MathSciNet review: 0430601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The classcal Müntz theorem and the so-called Jackson-Müntz theorems concern uniform approximation on [0, 1] by polynomials whose exponents are taken from an increasing sequence of positive real numbers $ \Lambda $. Under mild restrictions on the exponents, the degree of approximation for $ \Lambda $-polynomials with real coefficients is compared with the corresponding degree of approximation when the coefficients are taken from the integers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A10

Retrieve articles in all journals with MSC: 41A10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1976-0430601-7
PII: S 0002-9947(1976)0430601-7
Keywords: Jackson-Müntz theorem, polynomials with integral coefficients, approximation by polynomials with integral coefficients, degree of approximation
Article copyright: © Copyright 1976 American Mathematical Society